A theory of time preferences over risky outcomes
Juan Dubra ()
Journal of Mathematical Economics, 2009, vol. 45, issue 9-10, 576-588
This paper provides two representation theorems for time preferences. They both cover as special cases a variety of time preference models considered in the experimental and theoretical literatures on intertemporal choice. In particular, similarity relations on time and outcomes, exponential, quasi-hyperbolic and hyperbolic discounting are special cases of the theorems. This approach identifies certain factors that are common to time preference structures which look so different. The paper builds on the recent work by Masatlioglu and Ok [Masatlioglu, Y., Ok, E., 2008. A theory of (relative) discounting. Journal of Economic Theory, in press] on Euclidean bundles and obtains similar representation theorems for the case of compact, separable and connected spaces of bundles. My work allows for the inclusion of the case in which bundles are lotteries.
Keywords: Time; preferences; Intransitive; preference; relations; Similarity; relations; Hyperbolic; discounting; Time; consistency; Stationarity; Present; bias (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:45:y:2009:i:9-10:p:576-588
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Haili He ().